Alert archive / Maryland / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 51, NWS Philadelphia/Mount Holly

May 16, 20254 counties in Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 16, 2025, 6:04 PM EDT for 4 counties in Maryland. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2025, 6:04 PM EDT (22:04 UTC)
Expired
May 16, 2025, 7:00 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.5 in
Wind
70.0 mph

Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 70 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 4:36 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

953 
WUUS51 KPHI 162204
SVRPHI
MDC011-029-035-041-162300-
/O.NEW.KPHI.SV.W.0051.250516T2204Z-250516T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
604 PM EDT Fri May 16 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Northeastern Talbot County in eastern Maryland...
  Queen Anne's County in northeastern Maryland...
  Northern Caroline County in eastern Maryland...
  Kent County in northeastern Maryland...

* Until 700 PM EDT.

* At 603 PM EDT, severe thunderstorms were located along a line
  extending from Dundalk to Bodkin Point to Arnold, moving east at 45
  mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail.

  SOURCE...Public and ASOS.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Centerville, Chestertown, Denton, Centreville, Greensboro, Oakland,
  Ridgely, Rock Hall, Church Hill, Millington, Sudlersville,
  Betterton, Goldsboro, Queen Anne, Old Town, Grasonville, Starr,
  Jumptown, Newtown, and Morgnec.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with these storms. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 3904 7631 3898 7628 3897 7622 3900 7617
      3903 7624 3909 7623 3917 7628 3926 7622
      3929 7617 3932 7618 3933 7614 3937 7611
      3936 7588 3938 7582 3937 7577 3887 7573
      3893 7622 3896 7625 3894 7625 3895 7636
TIME...MOT...LOC 2203Z 274DEG 39KT 3927 7647 3913 7647 3903 7653 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Staarmann
3 follow-up statements
985 
WWUS51 KPHI 162214
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
614 PM EDT Fri May 16 2025

MDC011-029-035-041-162300-
/O.CON.KPHI.SV.W.0051.000000T0000Z-250516T2300Z/
Talbot MD-Queen Anne's MD-Caroline MD-Kent MD-
614 PM EDT Fri May 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN TALBOT...QUEEN ANNE'S...NORTHERN CAROLINE AND KENT
COUNTIES...

At 613 PM EDT, severe thunderstorms were located along a line
extending from Back River to Bodkin Point to Arnold, moving east at 
45 mph. This storm has a history of producing widespread damaging 
winds in the Baltimore metro area.

THESE ARE DESTRUCTIVE STORMS FOR PORTIONS OF KENT AND NORTHERN QUEEN 
ANNES COUNTIES.

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Public.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Centerville, Chestertown, Denton, Centreville, Greensboro, Oakland,
Ridgely, Rock Hall, Church Hill, Millington, Sudlersville, Betterton,
Goldsboro, Queen Anne, Old Town, Grasonville, Starr, Jumptown,
Newtown, and Morgnec.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
 
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3904 7631 3898 7628 3897 7622 3900 7617
      3903 7624 3909 7623 3917 7628 3926 7622
      3929 7617 3932 7618 3933 7614 3937 7611
      3936 7588 3938 7582 3937 7577 3887 7573
      3893 7622 3896 7625 3894 7625 3895 7636
TIME...MOT...LOC 2213Z 270DEG 39KT 3927 7641 3913 7641 3903 7647 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

Staarmann
222 
WWUS51 KPHI 162238
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
638 PM EDT Fri May 16 2025

MDC011-029-035-041-162300-
/O.CON.KPHI.SV.W.0051.000000T0000Z-250516T2300Z/
Talbot MD-Queen Anne's MD-Caroline MD-Kent MD-
638 PM EDT Fri May 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN TALBOT...QUEEN ANNE'S...NORTHERN CAROLINE AND KENT
COUNTIES...

At 637 PM EDT, severe thunderstorms were located along a line
extending from near Massey to Church Hill to near Centerville, 
moving east at 50 mph. This line of storms has a history of 
producing widespread damaging winds in the Baltimore metro area.

THESE ARE DESTRUCTIVE STORMS FOR PORTIONS OF KENT AND NORTHERN QUEEN 
ANNES COUNTY.

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Public.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Centerville, Chestertown, Denton, Centreville, Greensboro, Oakland,
Ridgely, Rock Hall, Church Hill, Millington, Sudlersville, Betterton,
Goldsboro, Queen Anne, Old Town, Grasonville, Starr, Jumptown,
Newtown, and Morgnec.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
 
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3904 7631 3898 7628 3897 7622 3900 7617
      3903 7624 3909 7623 3917 7628 3926 7622
      3929 7617 3932 7618 3933 7614 3937 7611
      3936 7588 3938 7582 3937 7577 3887 7573
      3893 7622 3896 7625 3894 7625 3895 7636
TIME...MOT...LOC 2237Z 267DEG 42KT 3934 7586 3913 7597 3900 7607 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

Staarmann
024 
WWUS51 KPHI 162251
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
651 PM EDT Fri May 16 2025

MDC011-029-035-041-162300-
/O.CON.KPHI.SV.W.0051.000000T0000Z-250516T2300Z/
Talbot MD-Queen Anne's MD-Caroline MD-Kent MD-
651 PM EDT Fri May 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN TALBOT...QUEEN ANNE'S...NORTHERN CAROLINE AND
CENTRAL KENT COUNTIES...

At 651 PM EDT, severe thunderstorms were located along a line
extending from Green Spring to near Hartly to Oakland, moving east at
45 mph.

THESE ARE DESTRUCTIVE STORMS FOR PORTIONS OF THE EASTERN SHORE OF 
MARYLAND.

HAZARD...80 mph wind gusts and ping pong ball size hail.

SOURCE...Trained weather spotters.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Centerville, Chestertown, Denton, Centreville, Greensboro, Oakland,
Ridgely, Church Hill, Millington, Sudlersville, Goldsboro, Queen
Anne, Old Town, Grasonville, Starr, Jumptown, Morgnec, Crumpton,
Sassafras, and Overton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
 
Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3897 7622 3900 7617 3903 7624 3913 7615
      3936 7588 3938 7582 3937 7577 3887 7573
      3893 7622
TIME...MOT...LOC 2251Z 272DEG 40KT 3934 7567 3911 7576 3898 7586 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...OBSERVED
MAX WIND GUST...80 MPH

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 5:34 PM EDT, 30 minutes earlier.

Area forecast discussion, May 16, 5:34 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
534 PM EDT Fri May 16 2025

.SYNOPSIS...
Periods of showers, thunderstorms, and humidity continue
through Saturday morning ahead of a strong cold front that
passes through Saturday afternoon into Saturday evening. High
pressure builds into the area on Sunday and persists into
Tuesday before another period of unsettled weather returns
Wednesday into Thursday.

&&

.NEAR TERM /THROUGH SATURDAY/...
530 PM update...
Severe Thunderstorm Watch in effect for central and southern
areas as next incoming MCS moving toward region presently.
Severe warnings may be imminent for southern areas, though
uncertainty about how far north and east activity can maintain
strength given how well worked over the atmosphere was and
because we're about to lose daylight.

4PM discussion...
A second round of severe weather is possible late this
afternoon and into tonight as another MCS moves east from the
southern Ohio River Valley across Virginia and into the DC
Metro. This MCS is expected to bring a cluster of storms across
the Delmarva tonight, potentially impacting portions of
southeast PA and southern NJ again. This MCS also looks to
interact with the residual outflow boundary from our severe
storms late this morning and early this afternoon. In fact,
convection has fired up along this outflow boundary already
across central PA. There remains ample untapped instability
(2000-3000 J/kg CAPE) across south central PA, northern VA, and
the western Delmarva Peninsula. Furthermore, skies have cleared
out rapidly this afternoon, allowing for some locations to see
some atmospheric destabilization again. Damaging wind gusts with
some possible hail will be the main concerns, but another
tornado or two cannot be ruled out with this second round of
severe storms. The second round of severe potential will be
around 5-9pm.

Overnight, there may still be some convection ongoing into the
evening but this should diminish with time leading to another
brief lull. Once again, there could be some low clouds, mist,
and fog that form due to the continuing moist environment. The
action won't be over though because another decaying MCS may
move into the area sometime overnight into early Saturday
morning. There remains a lot of uncertainty on this though and
depends on how storms pan out across Missouri and Kentucky
tonight. Otherwise, it will be a mild, muggy night with lows
mainly in the 60s.

The aforementioned MCS arrives across the region around
daybreak. A bit of uncertainty still remains with how strong
this MCS will remain by the time it reaches the Delaware Valley,
but the chance for showers and storms certainly remains
possible. Skies should be partly to mostly cloudy through the
morning however, before clearing out by early afternoon.
Temperatures will climb into the 80s for most areas with dew
points in the low to mid 60s making it feel quite uncomfortable
outside. The cold front will continue to make its way east
through the afternoon where isolated to scattered thunderstorms
will re-develop by the afternoon. That said, the latest guidance
is less aggressive with storm development Saturday afternoon.
While some instability will be around, upper level forcing will
be weaker and drier air aloft may limit any widespread
convective initiation. As of now, storms tomorrow will likely be
more isolated to scattered in nature with a marginal chance for
storms to become severe. If so, gusty winds and hail will be the
main concern.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
The cold front will push off the coast by Saturday night and
the threat for storms wanes in addition to the loss of daytime
heating. Nighttime lows will be in the mid 50s to low 60s.

Sunday is looking like the better half of the weekend as tranquil
weather returns with the upper trough moving further east. Partly to
mostly cloudy skies are expected with dry conditions and lower
humidity. Perhaps an isolated shower is possible north and west, but
general thinking is most of the area will stay dry. The one thing to
note is winds will increase as diurnal mixing occurs as the area
lies wedged between systems resulting in a tightening pressure
gradient. Wind gusts up 30-35 mph will be possible. Gusts will
diminish into Sunday night under mostly clear skies. Despite the
windy conditions, high temperatures should mainly be in the 70s
(with 60s in the Poconos).

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
By Monday, low pressure over the Canadian Maritimes will begin to
move further east into the North Atlantic. At the same time, high
pressure will settle over the Mid-Atlantic before moving offshore on
Tuesday. Aloft, the area will be situated under northwest flow in
wake of exiting upper trough. All in all, a tranquil weather period
is in store with mostly clear skies, light winds and dry weather.

By Tuesday night and through the middle of the week, our attention
will turn to our next weather system which will take aim at the
area. Global and ensemble guidance both feature a deep upper trough
moving into the Great Lakes/Northeast region around the middle of
the week with a potential coastal low developing before moving up
towards New England. This would indicate another period of unsettled
weather with periods of rain starting as early as Tuesday night,
and more so on Wednesday and Thursday. Still quite a ways out from
this potential, so have generally stuck with NBM guidance and capped
rain chances at chance (~30-50%).

In terms of temperatures, we'll encounter temperatures around
average on Monday, before dipping below average for Tuesday through
Thursday as the area remains situated within the deep upper
trough.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of today...A lull in showers and thunderstorms this
afternoon before another round of storms may arrive late
afternoon and early evening. Second round will mainly impact
all terminals except ABE. Skies will be mostly clear, but a low
scattered deck may cause brief moments of MVFR/IFR conditions
right over the terminals. Generally S to SSE flow less than 10
kts for the rest of the afternoon, but stronger gusts in
thunderstorms.

Tonight...Any showers/storms diminish through the evening with
with the potential for low cigs and low visbys once again due to
stratus, mist and fog. Low MVFR or IFR appears likely. More
showers and storms could move in late. S to SW winds around 5
knots. Low confidence.

Saturday...Sub VFR conditions possible early in the morning with
showers and storms around. Otherwise, primarily VFR expected.
Isolated to showers and thunderstorms possible in the afternoon afternoon
and early evening. Winds WSW around 10-15 kts with gusts to 20
kts. Low confidence on showers and storms in the morning;
moderate confidence otherwise.

Outlook...

Saturday night...VFR. Winds W to WNW 10 kts or less.

Sunday through Tuesday...VFR. Gusty winds up to 25-30 kt possible on
Sunday. Otherwise, no significant weather expected.

&&

.MARINE...
Generally sub SCA except storms tonight into early Saturday
morning could produce locally strong winds.

A few isolated showers and storms possible Saturday afternoon.
SW winds gust to around 15-20 kts in the afternoon, but no
headlines expected.

Outlook...

Saturday night...No marine headlines expected.

Sunday through Sunday night...SCA conditions possible due to wind
gusts up to 25 kt.

Monday through Tuesday...No marine headlines expected.

Rip current...
Currently projecting low risk of rip currents over the weekend
based on low wave heights of 1-2 feet and winds shifting
offshore at 10-15 mph.

&&

.TIDES/COASTAL FLOODING...
The Coastal Flood Advisory for northwestern Burlington and lower
Bucks Counties has been extended until 8 AM Saturday. Minor
coastal flooding is expected with the early morning high tide
this morning and on Saturday. It's possible minor coastal
flooding may occur on Sunday as well, where further extensions
may be needed.

For areas of the lower tidal Delaware River near Philadelphia
may encounter spotty minor coastal flooding through Saturday,
but should fall short of advisory levels.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory until 8 AM EDT Saturday for PAZ106.
NJ...Coastal Flood Advisory until 8 AM EDT Saturday for NJZ019.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...MJL
NEAR TERM...Fitzsimmons/MJL/RCM
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...DeSilva/Fitzsimmons
MARINE...DeSilva/Fitzsimmons/RCM
TIDES/COASTAL FLOODING...

In the hours before

Local storm report, May 16, 2:10 PM EDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
210 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Tstm Wnd Dmg     2 S Dennisville         39.17N 74.81W
05/16/2025                   Cape May           NJ   Fire Dept/Rescue

            Wires down on Gravel Hole Road and Holly
            Glen Lane. Wires sparking. Time estimated
            from radar.

&&

Hoeflich
Local storm report, May 16, 2:12 PM EDT, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
212 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     Tstm Wnd Dmg     Monroe Twp              39.69N 75.03W
05/16/2025                   Gloucester         NJ   911 Call Center

            Trees and wires down throughout the area.
            Time estimated from radar.

&&

ZC
Local storm report, May 16, 2:14 PM EDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
214 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     Tstm Wnd Dmg     Washington Twp          39.76N 75.10W
05/16/2025                   Gloucester         NJ   911 Call Center

            Trees and powerlines down. Time estimated
            from radar.

&&

ZC
Local storm report, May 16, 2:15 PM EDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
215 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Hail             Avalon                  39.10N 74.72W
05/16/2025  E1.75 Inch       Cape May           NJ   Amateur Radio

            Hail up to the size of golf ball. Time
            estimated from radar.

&&

NG
Local storm report, May 16, 2:41 PM EDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
241 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     Hail             1 SE Millsboro          38.58N 75.30W
05/16/2025  M1.75 Inch       Sussex             DE   Public

            Report from mPING: Golf Ball (1.75 in.).

&&

Hoeflich
Local storm report, May 16, 2:53 PM EDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
253 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Flash Flood      1 NNE Marshallton       39.97N 75.67W
05/16/2025                   Chester            PA   Other Federal

            Downington (DWNP1) went into flood stage.

&&

Hoeflich

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 5:40 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot50 min
May 16, 6:11 PM EDTSevere Thunderstorm Warning Destructive damage threatPHICaroline, Kent, Queen Anne's, Talbot64 min
May 16, 6:56 PM EDTTornado WarningPHICaroline34 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.